question-icon

What causes pelvic pain post IUD coil removal?

default
Posted on Thu, 15 Oct 2015
Question: Hi

I started having pains around my pelvic area last week Monday the 14th of September - by Tuesday I assumed it was ovulation but it went on till about Friday and I went to see a General Practitioner. ( To give a bit of background, I had on an IUD Coil - non-hormonal since 2013 after I had a baby - I took that off on the 2nd of September. As at that 2nd of Sept my period had started coming but as the coil was taken out it stalled and didn't come back till the 7th of Sept and lasted till about the 10th of Sept)
I then went to the hospital last Friday 18th Sept - I had a scan done and everything came back all clear.

All through this week I have been having some feelings such as I had when I was 7-8 months pregnant for my baby. I feel like my uterus is expanding as I felt while pregnant, and if I lean on some sides I feel as though I am applying pressure. I'm getting most of the feelings in my tummy/pelvic areas as I had when I was pregnant and over 6months.

I have done Pregnancy tests and its all come back negative, even did at the hospital last week.

Can someone help?
doctor
Answered by Dr. Manisha Jain (22 minutes later)
Brief Answer:
Will be fine after your periods

Detailed Answer:
Hello mam, thanks for trusting health care magic.
It is a common feeling after coil removal and will be fine after next periods and thus nothing to worry overall.
But in case there occurs spotting or pain lower abdomen for a while then take diclofenac and serratiopeptidase combination twice a day for 5 days.
Take care
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain (15 minutes later)
I had non hormonal coil (IUD) - this doesn't affect your hormones at all...
Also been having some tingling pains lower abdomen
doctor
Answered by Dr. Manisha Jain (28 minutes later)
Brief Answer:
Not due to hormones

Detailed Answer:
This feeling is not due to withdrawal of hormones and is rather due to removal of coil causing an empty space in uterine cavity which now lacks inflammation due to coil.
Endometrium will have rest now and inflamed part of it will be shed in periods so symptoms will be fine after periods.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pelvic pain post IUD coil removal?

Brief Answer: Will be fine after your periods Detailed Answer: Hello mam, thanks for trusting health care magic. It is a common feeling after coil removal and will be fine after next periods and thus nothing to worry overall. But in case there occurs spotting or pain lower abdomen for a while then take diclofenac and serratiopeptidase combination twice a day for 5 days. Take care Regards Dr Manisha